Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Exotic knottings of surfaces in the 4-sphere

Authors: S. M. Finashin, M. Kreck and O. Ya. Viro
Journal: Bull. Amer. Math. Soc. 17 (1987), 287-290
MSC (1985): Primary 57Q45, 57R55, 57N35; Secondary 57M25, 57M12
MathSciNet review: 903734
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [BPV] W. Barth, C. Peters and A. van de Ven, Compact complex surfaces, Ergeb. Math. Grenzgeb, vol. 4, Springer Verlag, 1984. MR 749574
  • [Do] I. Dolgachev, Algebraic surfaces with q = p = 0, Algebraic Surfaces, Liguori, Napoli, 1981, pp. 97-215.
  • [D1] S. Donaldson, La topologie différentielle de surfaces complexes, CR Acad. Sci. Paris (I) 301 (1985), 317-320. MR 803227
  • [D2] S. Donaldson, Irrationality and the h-cobordism conjecture, preprint, 1986. MR 892034
  • [Fi] S. M. Finashin, Topology of the complement of a real algebraic curve in CP2, Zap. Nauchn. Sem. LOMI 122 (1982), 137-145. MR 661473
  • [F1] M. H. Freedman, The topology of 4-manifolds, J. Differential Geom. 72 (1982), 357-453. MR 679066
  • [F2] M. H. Freedman, The disk theorem for 4-manifolds, Proc. Internat. Congr. Math. (Warsaw, 1983), PWN, Warsaw, 1984, pp. 647-663. MR 804721
  • [FM] R. Friedman and J. Morgan, On the diffeomorphism type of certain elliptic surfaces, J. Differential Geom. (to appear). MR 873289
  • [KS] R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings and triangulations, Ann. of Math. Studies, No. 88, Princeton Univ. Press, Princeton, N.J., 1977. MR 645390
  • [Kr] M. Kreck, Surgery and duality, preprint, 1985; Vieweg Verlag (to appear). MR 1709301
  • [K] N. Kuiper, The quotient space of CP2 by complex conjugation is the 4-sphere, Math. Ann. 208 (1974), 175-177. MR 346817
  • [L] T. Lawson, Detecting the standard embedding of RP2 in S4, Math. Ann. 267 (1984), 439-448. MR 742889
  • [M] W. M. Massey, The quotient space of the complex projective plane under conjugation is a 4-sphere, Geom. Dedicata 2 (1973), 371-374. MR 341511
  • [Mo] J. M. Montesinos, Surgery on links and double branched covers of S3, Ann. of Math. Studies, No. 84, Princeton Univ. Press, Princeton, N.J., 1975, pp. 227-259. MR 380802
  • [OV] C. Okonek and A. van de Ven, Stable bundles and differentiable structures on certain elliptic surfaces, Invent. Math 86 (1986), 357-370. MR 856849
  • [V] O. Viro, Two-sheeted branched coverings of the 3 -sphere, Zap. Nauchn. Sem. LOMI 36 (1973), 6-39; English transl. in J. Soviet Math. 8:5 (1977), 531-553. MR 345091

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 57Q45, 57R55, 57N35, 57M25, 57M12

Retrieve articles in all journals with MSC (1985): 57Q45, 57R55, 57N35, 57M25, 57M12

Additional Information


American Mathematical Society